Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 20, 2001, 6:55 AM EST for Dubois County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2001, 6:55 AM EST (11:55 UTC)
- Expired
- Jul 20, 2001, 7:30 AM EST
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dubois County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 201200 FFWLMK INC037-201330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 655 AM EST FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 830 AM EST * AT 650 AM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EAST CENTRAL DUBOIS COUNTY...BETWEEN JASPER AND CELESTINE...DRIFTING ONLY VERY SLOWLY SOUTHEAST. DOPPLER RADAR HAS ESTIMATED THAT AROUND 2.50 INCHES OF RAIN HAS ALREADY FALLEN IN PARTS OF EAST CENTRAL DUBOIS COUNTY. ANOTHER INCH OR TWO OF RAIN WILL BE POSSIBLE IN THE NEXT HOUR...WHICH WILL LIKELY CAUSE FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE ST. ANTHONY... SCHNELLVILE...MENTOR...KYANA AND BIRDSEYE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL+ WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3853 8675 3850 8694 3820 8684 3827 8668 STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:55 AM EST, 4 hours earlier.
Area forecast discussion, Jul 20, 2:55 AM EST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT FRI JUL 20 2001 OUR BEST ESTIMATE...FOR S/W AXIS LOCATION ERY THIS MRNG ACRS THE MID MISSISSIPPI VLY...WAS FM E-CNTRL MO TO CNTRL IL...PER WATER VAPOR IMAGERY. MODELS SIMILIAR IN TAKING THIS FEATURE SEWD BY ERY AFTN INTO TN...ALTHOUGH CONVECTIVE BLOW-UP FM AVN LKS UNREASONABLE. SCT SHWRS/TSTMS SHUD CLIP OUR WRN FA THIS MRNG... ALNG H85 THETA-E & INSTABILITY AXIS. ROGUE SHWRS PSBL EVERYWHERE ELSE THIS MRNG...IN TROPICAL LIKE AIRMASS. WE HAVE FOLLOWED TIME SECTION TRENDS IN OUR NRN FORECAST AREA (FA) TRYING TO THIN CLDS OUT THIS AFTN. QUESTION THEN WILL SUBSIDENCE...IN WAKE OF S/W...QUELL ANY AFTERNOON TSTM POTENTIAL? SINCE WE ARE GOING FOR SOME CLRG (MNLY NORTH) EXPECT TO REACH OUR CONVECTIVE TEMPS...WITH WDLY SCT TO SCT RANDOM TSTMS PSBL IN HEAT AND HUMIDITY OF AFTN ACRS ENTIRE FA. WE ARE CLOSE TO BOTH NGM AND AVN MOS GUIDE TDA NORTH...AND JUST A TAD UNDER GUIDE IN THE SOUTH. WILL LET DAY CREW INSERT (IF NEEDED) EVNG CONVECTIVE POTENTIAL...BUT AT THIS POINT WUD HAVE TO BLANKET ENTIRE AREA WITH A SMALL POP AND PREFER NOT TO GO THAT ROUTE. FOG AGAIN LATE TNGT IN JUICY AIRMASS. LACK OF ANY FOCUSING MECHANISM ON SATURDAY SUGGESTS ISO TO WDLY SCT TSTMS AT BEST...BELOW THRESHOLD TO MENTION THIS FAR OUT. ETA THEN SHOWING DECENT POTENTIAL FOR MCS DEVELOPING UPSTREAM SAT NIGHT AND ROLLING SEWD IN VEERING LLJ. BELEIVE THIS ACTIVITY WUD NOT REACH OUR FA UNTIL SUNDAY. WILL GO AHEAD AND ADD POPS ACRS OUR ENTIRE RGN ON SUNDAY. LESS CLDS ON SATURDAY SHUD MEAN A DEGREE OR TWO BETTER ON HIGH TEMPERATURES...COMPARED TO TDA...CONSIDERING LTL CHANGE IN OVERALL THERMAL PROFILE. .SDF...NONE. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:34 AM EST | Flash Flood Warning | LMK | Dubois | 11 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.